MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 11/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A health care professional reported that following an intraocular lens (iol) implant procedure, patient found that the vision was not as good as expected, only poor near vision.The lens had to be explanted and found a scratch on the lens.The lens was scratched when inserting into the cartridge in initial procedure.The lens was exchanged for another lens 01 month 18 days following the initial procedure.Additional information was received and stated, scratch was noticed during the follow-up examinations.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned in a self-seal pouch.Viscoelastic was observed on the lens.The lens had been cut into two pieces across the center.The pieces were returned adhered to each other.The lens was cleaned with klotho-related protein (klrp) for further evaluation.A scratch was observed on the anterior surface near the optic edge.The scratch was perpendicular to the travel path.This was a narrow scratch, which was similar to damage caused by forceps.Small scratches were also observed on the anterior surface at one gusset area.A chipped areas was also observed on the edge bedside the cut area.A qualified cartridge was indicated with a non-qualified viscoelastic.It is unknown if a qualified handpiece was used.The root cause for the reported scratch may be related to a failure to follow the instruction for use (ifu).A non-qualified viscoelastic was indicated.The observed scratch was on the anterior surface perpendicular to the travel path.This damage was similar to damage cause by loading forceps.The narrow scratch did not appear to be in the visual field.The ifu instructs: company foldable intra ocular lens (iols) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Information was provided that the lens was implanted (b)(6) 2024.The patient complained only about their near vision.Upon review on 07-nov-2024 the scratch was observed.The company lens (1.50cyl), 22.5 diopter lens was exchanged for a company (1.50cyl), 23.0 diopter lens.The exchange for the same model lens with a change in diopter would indicate the company, 23.0 diopter was an improved selection for the patient¿s near vision.The reporter did not wish to be contacted further.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21130026
Report Number1119421-2025-00138
Device Sequence Number18008605
Product Code POE
UDI-Device Identifier00380652421690
UDI-Public(01)00380652421690(17)280620(11)230623(10)15670207
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT315
Device Lot Number15670207
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EYEFILL C - VSO.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C.; PE-HA-VISCO - VSO.; UNSPECIFIED INJECTOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale